Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking coumadin. Large purple swollen patch appeared inside wrist. Side effect?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
85 yr old female on Coumadin has a large purple swollen patch inside of wrist. It appears to have some small white spots in it. She doesn't recall being bitten but may have?
Posted Thu, 11 Apr 2013 in Medicines and Side Effects
Answered by Dr. Sudhir Kumar 9 minutes later

Thank you for posting your query.

I have seen the clinical photograph, and it appears to be a small hematoma (bleeding) underneath the skin.

The likely cause is coumadin tablet.

Please check her PT/INR blood test, and based on the report, the dose of coumadin may require adjustment.

As of now, there is no need to worry. The skin patch over the wrist would resolve on its own in a few days.

Insect bite is less likely as it would lead to intense itching.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor